I recently started taking 20 mg Latuda, going off of Seroquel 100 mg for bipolar disorder - mainly because I heard so many good things about it having less side effects (weight gain). I am loving it in some ways - I have started losing some of the weight I gained on Seroquel and I also don't feel as fatigued. But my brain feels foggy/sluggish and I'm really depressed and irritable. I've been crying more and having suicidal thoughts/wanting to cut when I haven't done that in years. I got so mad last night I almost lost control during an argument - and I am not at all a violent person. So I'm wondering if maybe the dosage is too low? I have an appt with my psychiatrist next week but just wanted to know if anyone has any thoughts.
Hello Ann and welcome to DC. I don't know a lot about all the meds that are appropriate but I can tell you that one of my family members who was bipolar but who constantly altered his medications or self-medicated. That didn't do too much for his condition either.
I would suggest that changing meds and going through the adjustment period isn't always pleasant. If something is working don't fix it. I realize that some of the meds have unwanted side effects... I've been there and done those, too. So try to be gentle with yourself... it takes time to get it right.
So I'm hoping since this is so old that you've got everything figured out. I too was taking a lot of Seroquel (400 mg) then Abilify and a whole assortment of medications to combat my Bipolar-ness, (does that "word" make sense?). I started out on 20 mg, and have since been upped to 80 mg. I have been taking Latuda now for over a year and it is my wonder drug. But what you're describing is exactly what I went through for about 2 weeks when first starting Latuda. It was weird, it made me more depressed and worse than I had been in a while. I just stuck with it and soon enough those things subsided, quite quickly, and it started to actually work. I really hope you decided to stick with this medication because it has worked wonders for me and I'm hoping it will for you too.
And yes, the weight loss from all the gained weight from all the other meds is amazing. Seriously can't thank my psychiatrist enough for starting me out on this med.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Mar 2012 • 1 answer
Posted 16 May 2014 • 10 answers
Posted 24 Jan 2016 • 2 answers
Seroquel - I have been taking serequel since day1 no weight gain side effects I take 300mg now I was
Posted 25 Jun 2016 • 0 answers
Posted 26 Oct 2016 • 2 answers